Author Topic: Viagra could cause hearing loss  (Read 5203 times)

0 Members and 1 Guest are viewing this topic.

Offline Yaxya

  • Hero Member
  • *****
  • Posts: 575
  • Points: +112/-0
  • Gender: Male
Viagra could cause hearing loss
« on: July 09, 2008, 06:09:32 PM »
The earth may move and the heavens may shake but drug regulators now think Viagra could also make you go deaf.

The US Food and Drug Administration (FDA) first became aware of this bizarre potential side effect back in April, when a 44-year-old man suffered sudden and profound hearing loss in both ears after taking Viagra (sildenafil citrate) for just over two weeks.

Fast forward six months and the FDA has now uncovered 29 reports of sudden hearing loss associated with phosphodiesterase type 5 (PDE5) inhibitors, the class of drugs to which Viagra belongs.

Although no one has proved that the drugs directly cause hearing loss, the association is strong enough to have prompted the FDA to insist the drugs' labels should be changed to warn of the potential risk "more prominently".

Other marketed PDE5 inhibitors include Eli Lilly's Cialis (tadalafil), GlaxoSmithKline and Bayer's Levitra (vardenafil), and also Pfizer's Revatio, a pulmonary arterial hypertension (PAH) treatment that contains the same active ingredient as Viagra.

It is unlikely the new label will put too many people off - especially since a great deal of people take the drugs illegally and so probably won't even see the new label - but the news once again highlights how difficult it is to predict drug side effects and how often cases such as these emerge years after a drug is made available.


The FDA hopes the new label will reassure men that if hearing loss does occur, it is actually due to the drug.

"Because some level of hearing loss is usually associated with the aging process, patients on these drugs may not think to talk to their doctor about it," said Dr Janet Woodcock, the FDA's acting director of its Center for Drug Evaluation and Research.

So far, reports of deafness have included either a partial or complete loss of usual hearing and in most cases, only in one ear. The effect may also be accompanied by ringing in the ears, vertigo, or dizziness. In approximately one third of cases, the event was temporary. In the remainder, the hearing loss was ongoing at the time of the report or the final outcome was not described.

This is not the first time PDE5 drugs have been associated with adverse sensory effects; they are also known to cause abnormal vision, specifically a blue hue and increased sensitivity to light. This is perhaps not surprising given that the related target PDE6 is involved in phototransduction in the retina.

At the very least, this latest warning might explain why some women think talking to their partners is a bit like talking to a brick wall.


الأسوار التي تحيط بنا عالية، وعلى من لا يستطيع أن يهدمها أو يقذفها أو يتسلق عليها... عليه أن لا يزين للباقين الجلوس خلفها.


Offline PrincessMuni

  • Hero Member
  • *****
  • Posts: 595
  • Points: +0/-0
  • Gender: Female
Re: Viagra could cause hearing loss
« Reply #1 on: July 09, 2008, 09:35:24 PM »
At the very least, this latest warning might explain why some women think talking to their partners is a bit like talking to a brick wall.

Allah la yblaana lol.
thanks for sharing this new information
Intelligence plus character- that is the goal of true education

Dr. Martin Luther King Jr.

Offline Yaxya

  • Hero Member
  • *****
  • Posts: 575
  • Points: +112/-0
  • Gender: Male
Re: Viagra could cause hearing loss
« Reply #2 on: July 10, 2008, 05:22:42 AM »
thnx for sharing Princess_Muni
الأسوار التي تحيط بنا عالية، وعلى من لا يستطيع أن يهدمها أو يقذفها أو يتسلق عليها... عليه أن لا يزين للباقين الجلوس خلفها.

Offline kelvinwaugh

  • Newbie
  • *
  • Posts: 2
  • Points: +0/-0
  • Gender: Male
Re: Viagra could cause hearing loss
« Reply #3 on: May 03, 2010, 12:09:34 PM »
Viagra side effects have been known to cause some users to suffer serious vision problems and sudden hearing loss.the FDA updated the warning label for Viagra and other impotence drugs to warn about possible hearing loss which can occur suddently, within a few hours of taking the drug. In many cases the hearing loss is permanent.

Offline Aaron28

  • Newbie
  • *
  • Posts: 2
  • Points: +0/-0
  • Gender: Male
Re: Viagra could cause hearing loss
« Reply #4 on: May 16, 2010, 10:00:53 PM »
With any drug, high usage is hardly ever without risk of side effects. I think the odds are in the numbers that somebody will overuse a product like that which may never be perfected. I've even heard of college students abusing the drug for enhanced periods of sexual activity. I think that's about the time you know you have a popular drug. It's popularity will eventually reveal outliers that weren't previously known.

Offline Henryroy

  • Newbie
  • *
  • Posts: 2
  • Points: +0/-0
  • Gender: Male
Re: Viagra could cause hearing loss
« Reply #5 on: September 27, 2010, 09:17:31 AM »
Yes, I also heard about this and even read. But the differences in the opinions of experts. Some of them say that the risk is too small and that there is no direct link between these drugs and hearing loss. They say that research takes time to determine weather there is a connection or not. However, the Agency added the warning labels because the drug between patients and physicians hearing was temporary.


 

HCG Recipes - Human Chorionic Gonadotropin Weight Loss

Started by DietDocBoard Clinical Rotations

Replies: 0
Views: 4785
Last post March 08, 2011, 02:19:57 PM
by DietDoc
Timaha daata ama xanuuna (Hair Loss)

Started by RashiidjakoBoard Qaybta Su'aalaha

Replies: 6
Views: 69103
Last post January 06, 2015, 10:14:37 AM
by SomaliDoc
Two Simple And Working Fat Loss techniques that everyone can perform.

Started by Rummy26Board Topics in Healthcare

Replies: 0
Views: 2315
Last post November 26, 2010, 11:10:26 AM
by Rummy26
Lumista Aragga (Vision Loss)

Started by SomaliDocBoard Cudurrada Indhaha

Replies: 4
Views: 30594
Last post January 19, 2015, 02:24:47 PM
by SomaliDoc
Weight loss and hyponatraemia

Started by MalikBoard Questions, Exams & Study tips

Replies: 3
Views: 5658
Last post April 11, 2011, 08:37:50 PM
by Gilbert